Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 13, 2005, 9:06 PM CDT for Hancock County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 9:06 PM CDT (02:06 UTC)
- Expired
- Sep 13, 2005, 9:51 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 150 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 9:23 PM CDT | HAIL 0.88 | Bentley, IL | DIME TO NICKLE HAIL FALLING AT BENTLEY ILLINOIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 140206
SVRDVN
ILC067-140300-
/O.NEW.KDVN.SV.W.0112.050914T0206Z-050914T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
THIS INCLUDES THE CITY OF CARTHAGE
* UNTIL 1000 PM CDT
* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST POINT...OR ABOUT 12 MILES SOUTH OF CARTHAGE...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOWEN BY 915 PM CDT
8 MILES SOUTHEAST OF CARTHAGE BY 925 PM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4028 9133 4020 9129 4023 9094 4048 9093
4052 9114
$$
ERVIN3 follow-up statements
000
WWUS53 KDVN 140220
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT TUE SEP 13 2005
ILC067-140300-
/O.CON.KDVN.SV.W.0112.000000T0000Z-050914T0300Z/
HANCOCK IL-
919 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
EASTERN HANCOCK COUNTY...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENTLEY...OR ABOUT 6 MILES SOUTH OF CARTHAGE...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF CARTHAGE BY 930 PM CDT
9 MILES SOUTHEAST OF BURNSIDE BY 945 PM CDT
WEBSTER BY 950 PM CDT
FOUNTAIN GREEN BY 955 PM CDT
LAT...LON 4028 9133 4020 9129 4023 9094 4048 9093
4052 9114
$$
ERVIN000
WWUS53 KDVN 140225
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT TUE SEP 13 2005
ILC067-140300-
/O.CON.KDVN.SV.W.0112.000000T0000Z-050914T0300Z/
HANCOCK IL-
924 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
EASTERN HANCOCK COUNTY...
AT 923 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL OVER BENTLEY. THIS STORM WAS LOCATED
NEAR BENTLEY...OR ABOUT 7 MILES SOUTHEAST OF CARTHAGE...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF BURNSIDE BY 945 PM CDT
WEBSTER BY 950 PM CDT
FOUNTAIN GREEN BY 955 PM CDT
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
LAT...LON 4028 9133 4020 9129 4021 9106 4023 9094
4048 9093 4052 9114
$$
ERVIN000
WWUS53 KDVN 140251
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 PM CDT TUE SEP 13 2005
ILC067-140300-
/O.CAN.KDVN.SV.W.0112.000000T0000Z-050914T0300Z/
HANCOCK IL-
950 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANCOCK COUNTY IS
CANCELLED...
THE SEVERETHUNDERSTORM THAT PRODUCED NICKEL SIZE HAIL HAS WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM AND OTHER STRONG STORMS OVER MC DONOUGH COUNTY
ARE STILL CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL.
LAT...LON 4028 9133 4020 9129 4021 9106 4023 9094
4048 9093 4052 9114
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:40 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 13, 3:40 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CDT TUE SEP 13 2005 .SYNOPSIS...SEASONALLY STRONG COLD FRONT NOW INTO CENTRAL IOWA MOVING SOUTHEAST AT 10-15 MPH. AREAS OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF BOUNDARY. NOWCAST TOOLS SUGGEST MOST PRECIPITATION TO BE EAST OF AREA BY MIDNIGHT AS FRONT PASSES WITH CLEARING SKIES AND POSSIBLY A FEW LINGERING SHOWERS EAST OF MISSISSIPPI. TEMPERATURES BEHIND FRONT MUCH COOLER WITH MID 60S TO LOWER 70S IN NE/KS AT 3 PM SUGGESTING FALL TO ARRIVE NEXT 24 HOURS. NOWCAST TOOLS SUPPORT ISOLATED SEVERE POTENTIAL IF GET ENOUGH HEATING AND TRIGGER TIL 7 PM IN LINE WITH EXISTING SEVERE WATCH IN WEST 1/3 OF FORECAST AREA. SOME ISOLATED SEVERE STORMS REPORTED IN STRONGEST CELLS...MAINLY FOR WINDS IN CENTRAL IOWA. && .SHORT TERM...(TONIGHT AND TOMORROW)...LIKELY POPS THIS EVENING WITH PRECIPITATION ENDING MOST AREAS BY MIDNIGHT. MUCH COOLER AND DRIER WEDNESDAY WITH CHAMBER OF COMMERCE TYPE HIGHS IN 70S. NORTHWEST WINDS OF 10 TO 15 MPH TO MAKE FOR A NICE EARLY FALL DAY FOR SEPTEMBER WITH DEWPOINTS IN 40S. MOST LOCATIONS TO EXPERIENCE QUARTER TO HALF INCH RAIN TOTALS...OR ENOUGH TO HELP MOST PLANTS BUT NOT ENOUGH TO ALLEVIATE DROUGHT FOR AGRICULTURE. ..NICHOLS.. && .LONGER TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY) SEASONALLY MILD AND QUIET THROUGH EARLY SATURDAY AS WEAK SURFACE HIGH SETTLES OVERHEAD. HIGHS IN 70S AND LOWS IN UPPER 40S TO LOWER 50S WITH LOW DEWPOINTS AND LIGHT WINDS SUGGESTING IF SKIES STAY MOSTLY CLEAR AT NIGHT MINS MAY NEED TO BE FURTHER LOWERED DUE TO IDEAL RADIATIONAL COOLING FACTORS. LATE SATURDAY INTO TUESDAY...LOOK EXCEPTIONALLY ACTIVE AND INTERESTING WITH STRONG JET AXIS OVER REGION PER ALL SOLUTIONS PAST 24-36 HOURS SUGGESTING STRONG OVERRUNNING AND POTENTIALLY GOOD RAINS. UPPED POPS SUNDAY TO 40 PERCENT WITH TEMPS A CHALLENGE DUE TO GOOD GRADIENT DEPENDING ON CLOUDS...PRECIPITATION AND ASSOCIATED FRONT LOCATION. OVERALL...WENT WITH OR NEAR MEX GUIDANCE AND ECMWF 850 THERMAL FIELDS. STRENGTH OF FORCING SUGGEST SIGNIFICANT RAIN POTENTIAL CLARIFIED NEXT COUPLE DAYS. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH WEST OF HIGHWAY 61 TIL 7 PM. IL...NONE. MO...SEVERE THUNDERSTORM WATCH TIL 7 PM. && NICHOLS
Hazardous weather outlook, Sep 13, 11:20 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1120 AM CDT TUE SEP 13 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141630- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1120 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING... WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. A COLD FRONT CURRENTLY EXTENDS FROM NORTH CENTRAL IOWA INTO SOUTHEASTERN NEBRASKA AND IS MOVING EASTWARD INTO THE AREA. IN ADDITION... ONGOING THUNDERSTORMS IN NORTH CENTRAL MISSOURI ARE MOVING NORTHEASTWARD INTO SOUTH CENTRAL IOWA AND WILL BEGIN TO AFFECT SOUTHWESTERN COUNTIES BY EARLY THIS AFTERNOON. ANY STORMS THAT DEVELOP OR MOVE INTO THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE... ESPECIALLY IF THE SUN CAN BREAK THROUGH THE CLOUDS AND ALLOW HEATING TO OCCUR. UPPER-LEVEL WINDS WILL BE FAVORABLE FOR SUPERCELLS IF ENOUGH INSTABILITY CAN DEVELOP... AND THEN TRANSITION INTO LINES OF THUNDERSTORMS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS WITH GUSTS POTENTIALLY REACHING 70 MPH. HAIL UP TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE... ESPECIALLY IN ANY SUPERCELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MAYES
In the hours before
Local storm report, Sep 13, 5:57 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG ALBANY 41.79N 90.22W
09/13/2005 WHITESIDE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN A PATH FROM ALBANY
TO COLETA. DAMAGE OCCURED AT 503 PM CDT IN ALBANY.
&&
ERVINLocal storm report, Sep 13, 5:59 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG COLETA 41.91N 89.80W
09/13/2005 WHITESIDE IL LAW ENFORCEMENT
*** 1 INJ *** TREE BLOWN OVER ONTO MOVING VEHICLE.
INJURING THE OCCUPANT.
&&
ERVINLocal storm report, Sep 13, 6:13 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG PRINCETON 41.67N 90.36W
09/13/2005 SCOTT IA TRAINED SPOTTER
1.5 FOOT TREES AND 1.5 FOOT DIAMETER LIMBS BLOWN DOWN ON
WEST SIDE AND SOUTH SIDE OF PRINCETON.
0454 PM TSTM WND DMG PRINCETON 41.67N 90.36W
09/13/2005 SCOTT IA TRAINED SPOTTER
NUMEROUS TREES AND LIMBS OF 1.5 FEET IN DIAMETER BLOWN
DOWN ON WEST AND SOUTH SIDE OF PRINCETON.
&&
ERVINLocal storm report, Sep 13, 6:14 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG PRINCETON 41.67N 90.36W
09/13/2005 SCOTT IA TRAINED SPOTTER
NUMEROUS TREES AND LIMBS OF 1.5 FEET IN DIAMETER BLOWN
DOWN ON WEST AND SOUTH SIDE OF PRINCETON.
&&
ERVINLocal storm report, Sep 13, 6:27 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST STERLING 41.80N 89.69W
09/13/2005 60 MPH WHITESIDE IL TRAINED SPOTTER
WIND GUST ESTIMATED.
&&Local storm report, Sep 13, 6:49 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG N FREEPORT 42.29N 89.63W
09/13/2005 STEPHENSON IL TRAINED SPOTTER
SEVERAL TREES DOWN IN NNE PART OF TOWN AT ADAMS AND
CHIPPEWA, JUST WEST OF HIGHWAY 20. TREE DOWN ON HOUSE.
OCCURRED BETWEEN 5 AND 530PM.
&&
ELLIOTTNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.